Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Meds and Gallbladder Disease?
Aug 11, 2004

I am a 42 year old male who has been taking Combivir and Viramune for four years with execellent results, viral load less than 50, CD-4 600-800 for the past 3years. I have a collesteral count of 97, do not eat fatty foods as a rule and exercise. I recently had a massive attack of Gallstones. My gallbladder had to be removed. There is no history of Gallstones in my family. Does Viramune and or Combivir cause Gallbladder Disease? If so should I consider taking different meds?

Robert

Response from Dr. Henry

The medications you are taking are not clearly linked to gall bladder disease. I have had several dozen HIV+ patients over the years develop gall bladder disease without any common treatment regimen. Gallbladder disease is common in the general population even without a family history so often it is not related to HIV or antiretroviral therapy (certain infections can cause gallbladder disease such as some parasites or CMV disease seen in AIDS patients). KH



Previous
neuropathy symptoms
Next
Just Started New Regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement